MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANCE? XP; MESH SURGICAL FOR STRESS URINARY INCONTINENCE MALE

BOSTON SCIENTIFIC CORPORATION ADVANCE? XP; MESH SURGICAL FOR STRESS URINARY INCONTINENCE MALE
Model Number 720163-01
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the implant of this advance xp sling procedure, the physician stated that the trocars were inserted without issue and the sling body was positioned correctly against the urethra.While attempting to remove the plastic protective sleeve, removal on one side was difficult and the contralateral side presented significant difficulty.During this process, the protective plastic sleeve and tyvek paper broke, and fragments remained in the patient.As a troubleshooting measure, the surgeon divided the sling arm from the sling body through the perineal incision and attempted to remove the sling arm from the groin incision with the expectation that the plastic sheath and tyvek paper would be removed; however, these efforts were unsuccessful.The procedure was subsequently abandoned, and the surgeon did not deem it safe to proceed with passing another sling arm or trocar on the affected side.The patient did not experience any signs or symptoms of infection following the procedure.The issue was not present upon opening the package.No patient complications were reported, and the patient was expected to fully recover.This event is being reported for aborted/cancelled procedure with a patient under anesthesia or sedation status unknown.
 
Additional Manufacturer Narrative
Correction to field b1: adverse event/product problem, correction to field b2: outcomes attrib to adv event, correction to field d6a: implant date.The device is not available for analysis; therefore, no physical analysis of the product could be performed.The detachment of device or device component can be confirmed through the photo attached to the complaint, but the cause could not be determined due to the lack of a product return to analysis.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the event of unretrieved device fragments (udf), detachment of device or device component, difficult to remove, item left in patient were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available, a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description

Brand Name
ADVANCE? XP
Common Device Name
MESH SURGICAL FOR STRESS URINARY INCONTINENCE MALE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24553258
Report Number2124215-2026-13035
Device Sequence Number9486019
Product Code OTM
UDI-Device Identifier00878953005560
UDI-Public(01)00878953005560(17)271001(10)36877652
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K182169
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number720163-01
Device Catalogue Number720163-01
Device Lot Number0036877652
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/15/2026
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexMale